MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL INSPIRE 8F PHISIO OXY MODULE WITH INTEGRATED PHISIO ARTERIAL FILTER AND PHISIO; HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER AND HARDSHELL VENOUS/CAR

SORIN GROUP ITALIA SRL INSPIRE 8F PHISIO OXY MODULE WITH INTEGRATED PHISIO ARTERIAL FILTER AND PHISIO; HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER AND HARDSHELL VENOUS/CAR
Model Number 8F PH.I.S.I.O.
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information: patient information was not provided.Approximate age of device: the age of the device was calculated as the time elapsed between device sterilization and the date of the event.Sorin group (b)(4) manufactures the inspire 8f hollow fiber oxygenator with integrated arterial filter and hardshell.The incident occurred in (b)(6).The involved device has been requested for return to sorin group (b)(4) for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received a report that, during a cardiopulmonary bypass, leakage from the temperature probe holder was observed.The event occurred at the end of the procedure, when the perfusionist removed the temperature probe from the housing, it was not necessary to replace the oxygenating system.There was no leakage during surgery.The medical team elected to administer broad-spectrum antibiotic to the patient.There was no report of patient injury.
 
Additional Manufacturer Narrative
Sorin group italia manufactures the inspire 8f hollow fiber oxygenator with integrated arterial filter and hardshell.The incident occurred in (b)(6).The complained oxygenator was requested back for investigation several times and it was not returned to sorin mirandola.At the submission of the case, the customer has provided photographic evidences of the claimed problem in which it is visible blood leaking out from the internal side of the probe connector (no blood is expected to be found in the temperature probe housing).The issue experienced by the customer has been confirmed basing only on provided photographic evidences.Dhr verification did not reveal any relevant information possibly related to the claimed problem: the device has been released conforming to product specifications.Livanova has not been made aware of any other similar complaint relevant to the complained lot.Therefore, as systematic issue can be excluded.Based on similarity with previously investigated events, two root causes might trigger this type of leakages: delamination between the plastic/metal interface or integrity problem in the metal pin of the probe holder.Without the possibility to investigate the complained oxygenator, a specific root cause analysis cannot be performed.Despite the risk associated to this type of event is low and acceptable, as part of continuous improvement projects livanova is further investigating to identify possible corrective action(s) to further reduce occurrences.Livanova will keep monitoring the market.Device requested but not returned.
 
Event or Problem Description
See initial report.

Brand Name
INSPIRE 8F PHISIO OXY MODULE WITH INTEGRATED PHISIO ARTERIAL FILTER AND PHISIO
Common Device Name
HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER AND HARDSHELL VENOUS/CAR
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola, modena
MDR Report Key8802337
Report Number9680841-2019-00029
Device Sequence Number18914011
Product Code DTZ
UDI-Device Identifier08033178112383
UDI-Public(01)08033178112383(17)220415(10)1904160054
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K130433
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/15/2022
Device Model Number8F PH.I.S.I.O.
Device Catalogue Number050716
Device Lot Number1904160054
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date11/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;